Medical questions & health advice by board certified doctors
"What does a rash from Bactrim look like?"
After being on bactrim for 3 weeks, I developed red patches on my arms.
Thanks for this question. A bactrim rash can vary from person to person, and so the main point is that you developed skin changes in the setting of being on the antibiotic. There are many different variations, but it is sometimes described as a sunburn type of rash. If you develop any sort of rash or other symptoms while you are taking a medication, it is best to speak with the prescribing doctor. While bactrim is a very safe medication for many people, and has the added benefits of being quite effective and also quite inexpensive, there are side effects just like there are with all medications. Speaking with your doctor can help you to understand what you need to do about the symptoms that you are describing. As you mention that you have been on this antibiotic for 3 weeks already, it will be important to speak with your doctor about other options that exist that can effectively treat the bacteria or infection that your doctor is attempting to treat. He or she will also likely want to document the reaction that you are describing, if he or she truly feels that it is a reaction. Please speak to your doctor before taking your next dose of medication.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.